Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 229, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 13, 2001, 1:25 AM CDT for Perry County, Wayne County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2001, 1:25 AM CDT (06:25 UTC)
- Expired
- Sep 13, 2001, 2:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Perry County, TN, Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417 WUUS54 KOHX 130627 SVRBNA TNC135-181-130700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 125 AM CDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PERRY COUNTY IN TENNESSEE NORTHWESTERN WAYNE COUNTY IN TENNESSEE * UNTIL 200 AM CDT * AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHEAST OF CLIFTON...OR ABOUT 12 MILES WEST OF HOHENWALD...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHEAST OF CLIFTON AT 200 AM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. $$ GIRODO LAT...LON 3546 8763 3561 8775 3546 8808 3527 8793
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:45 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 12, 9:45 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CDT WED SEP 12 2001 SURFACE TROUGH RUNNING FROM KY...CUTTING ACROSS NORTHWEST MID TN AND INTO MS. THUNDERSTORMS SHOULD HAVE DIED WITH SUNSET...BUT APPARENTLY ENOUGH CONVERGENCE WITH THIS TROUGH TO KEEP ACTIVITY GOING. WILL UPDATE ZONES FOR ISOLATED OR SCATTERED THUNDERSTORMS THROUGH TONIGHT. MODELS SUGGEST SOME LOW LEVEL MOISTURE CONVERGENCE WILL CONTINUE THROUGH THE NIGHT. WITH HIGHER DEW POINTS SOUTHEAST OF TROUGH...WILL HAVE TO ADJUST LOW TEMPERATURES UPWARD...ESPECIALLY OVER SOUTH MID TN. .BNA...NONE. SH
In the hours before
Special weather statement, Sep 12, 11:17 PM CDT, 2 hours 8 minutes before
TNZ028-130430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1117 PM CDT WED SEP 12 2001 THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY HAS BEEN CANCELLED. THE THUNDERSTORMS HAVE NOW DIMINISHED AND NO LONGER POSE A THREAT OF SEVERE WEATHER. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:51 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 54 min |
| Sep 12, 11:15 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 30 min |
| Sep 13, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.